MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BUTTON 18F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BUTTON 18F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number 000282
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the button replacement device was confirmed, but the exact cause could not be determined from the three photographs provided for investigation.Each image shows the external portion of a button replacement device that was placed in a patient.The strap and external bolster were yellowed.The plug was closed in each photo.Photo #1 shows what appears to be fluid on the patient.The fluid path is connected to the side of the button¿s external bolster without the strap.Photos 2 and 3 show the strap and plug being partially lifted up, which reveals what appears to be encrusted residue near the button¿s port.The skin appears to be wet near the side of the external bolster without the strap.From the photographs, it could not be determined if the leak was originating from the stoma or from within the button.It was reported that the fluid was leaking even when the lid was closed.This could have created the residue that was observed underneath the strap.Potential contributing factors of the leak include residue buildup or a device that is too short for the stoma length, which prevents the valve from completely closing.A lot history review (lhr) of huzk0290 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient had the 18fr, 1.7 cm tube- low profile gastronomy button.The replacement button was placed on (b)(6) 2017.The same model was used for the replacement.The patient¿s mother noted leaking through the ¿skin hole¿, but then noted the leak occurred through the ¿lid¿, even when closed.This was the fourth button exchange.No patient injury reported.

Brand Name
BUTTON 18F
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6393279
Report Number3006260740-2017-00219
Device Sequence Number635341
Product Code KGC
UDI-Device Identifier10801741087858
UDI-Public(01)10801741087858(17)181028(10)HUZK0290
Combination Product (Y/N)N
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number000282
Device Lot NumberHUZK0290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2017
Initial Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1